Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 28, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 4, 2022, 3:47 PM EDT for Collier County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2022, 3:47 PM EDT (19:47 UTC)
- Expired
- Apr 4, 2022, 4:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Collier County, FL
The radar
The Miami radar (KAMX), 117 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2065 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
246
WUUS52 KMFL 041947
SVRMFL
FLC021-042015-
/O.NEW.KMFL.SV.W.0028.220404T1947Z-220404T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
347 PM EDT Mon Apr 4 2022
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Central Collier County in southwestern Florida...
* Until 415 PM EDT.
* At 347 PM EDT, a severe thunderstorm was located 9 miles southeast
of Golden Gate Estates, moving east at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Wind damage to
roofs, siding, and trees may also occur.
* Locations impacted include...
Golden Gate Estates, Miles City, Fakahatchee Strand State Preserve,
Picayune Strand State Forest and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2608 8157 2624 8154 2629 8141 2621 8124
2604 8127 2600 8141
TIME...MOT...LOC 1947Z 268DEG 8KT 2616 8146
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:44 PM EDT, 3 minutes earlier.
Area forecast discussion, Apr 4, 3:44 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Miami FL 344 PM EDT Mon Apr 4 2022 .SHORT TERM (Now through Tuesday)... The atmosphere is still conducive for the potential of strong to severe storms this afternoon and evening. Scattered showers and storms will continue to form along the frontal boundary, the sea breezes and outflow boundaries this afternoon and evening. Given the favorable parameters with cold temperatures aloft and steep lapse rates a few storms may become severe. Main hazards will be strong to damaging winds, hail up to 1 inch, and heavy downpours. Can not rule out an isolated tornado along boundary or sea breeze interactions. Activity will begin to diminish after sunset with activity mainly over the Atlantic waters overnight. Overnight lows tonight will be in the mid to upper 60s, with low to mid 70s over the east coast and coastal areas. Tuesday, the frontal boundary looks to lift out of the area with breezy southerly winds. Convection will develop along the seabreezes favoring northern portions of the CWA. Overall less shower and thunderstorm coverage tomorrow. As well as a diminished severe weather threat Tuesday, main concern will be heavy rainfall and lightning. Afternoon highs given the southerly wind flow will be in the upper 80s near 90 for some locations. .LONG TERM (Tuesday Night through Sunday)... Going into mid to late week, upper level flow will begin to gradually transition to a more WSW flow. Up to our north, a weak impulse will begin to move across the SE States. This will help take the old frontal boundary and push it northward. This may bring us a brief break in shower/T'storm activity, but nonzero POPs will remain as low level moisture will still be present along with some surface convergence along Sea/Gulf Breezes. A stronger trough will begin to take shape over the MS River Valley late in the week. Another stronger cold front is expected to slide southward through the state late Thursday and into Friday. This will again increase POPs across the region. Cannot rule out thunderstorm activity, but we'll monitor those probs through the workweek. Behind the front, temperatures will drop below average as CAA develops on the backside of the front. Expect a much drier pattern late in the weekend. && .AVIATION(18Z TAFS)... Showers and storms continue to develop along stalled frontal boundary. Sea breezes and outflow boundaries will allow for additional development. VCTS this afternoon for all terminals. Periods of MVFR or even IFR are possible in and around showers and thunderstorms and will be handled with amendments and TEMPOs. At KAPF, winds will shift around to the southwest in the afternoon as a Gulf breeze develops. Light winds overnight. Breezy at times gusty southerly winds tomorrow, with lower overall convective coverage. && .MARINE... Thunderstorms chances remain in place during the next couple of days, with periods of rough seas and gusty erratic winds with any storms. Winds will become breezy with SCEC conditions over the waters with southerly winds. High pressure shifts east over the western Atlantic with veering winds to the southwest during the latter part of the week ahead of another cold front moving into Florida. && .BEACHES... There is a moderate risk of rip currents for the Atlantic beaches. Winds will become breezy but veer to more southerly direction through mid-week. Rip current risk may increase along both coast towards the end of the week and weekend. && .PRELIMINARY POINT TEMPS/POPS... Miami 74 85 76 89 / 30 10 0 10 West Kendall 71 86 74 91 / 30 10 0 10 Opa-Locka 72 86 75 89 / 30 10 0 20 Homestead 72 86 74 88 / 30 10 0 10 Fort Lauderdale 73 86 76 88 / 30 20 0 20 N Ft Lauderdale 73 87 75 87 / 30 20 0 20 Pembroke Pines 71 86 74 89 / 30 10 0 20 West Palm Beach 71 85 73 88 / 40 20 0 30 Boca Raton 72 86 74 87 / 40 20 0 30 Naples 72 88 76 89 / 10 10 0 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Tuesday and Aviation/Marine...Kelly Tuesday Night through Monday...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 4, 9:38 AM EDT, 6 hours 9 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 938 AM EDT Mon Apr 4 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050745- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 938 AM EDT Mon Apr 4 2022 ...Marginal Risk for Severe Storms Today... ...Localized Flooding Possible... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated to scattered showers and thunderstorms will be possible today. Strong to Severe storms will be possible. Strongest activity may produce strong to damaging winds, hail, and locally heavy rainfall. Hail: The strongest thunderstorms could contain hail up to the size of quarters. Wind: The strongest thunderstorms could contain wind gusts of greater than 58 mph. Tornadoes: An isolated tornado is possible with any of the strongest storms. Flooding: Heavy downpours from thunderstorms could lead to localized flooding. Waterspouts: A few waterspouts will be possible in association with showers and thunderstorms across the local waters and Lake Okeechobee. Rip Currents: A moderate risk of rip currents at Atlantic Beaches .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Shower and thunderstorm chances will begin decreasing on Tuesday, with a little drier conditions establishing by Wednesday. Then another front approaches the area in the Thursday/Friday timeframe, and brings increasing chances for showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however, individual spotters are encouraged to report high winds, hail, and flooding to the National Weather Service Forecast Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 4, 2:44 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Miami FL
244 PM EDT Mon Apr 4 2022
FLZ069-070-073-075-174-041945-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
244 PM EDT Mon Apr 4 2022
...Strong thunderstorms will impact portions of southeastern Collier,
Mainland Monroe and central Miami-Dade Counties through 345 PM EDT...
At 242 PM EDT, National Weather Service meteorologists were tracking
a developing line of strong thunderstorms from 8 miles north of
Copeland to 10 miles southwest of Big Cypress National Preserve to 9
miles northwest of Everglades National Park to Pa-Hay-Okee Overlook.
Movement was east northeast at 5 to 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Loop Road Ee Center,
Carnestown, Pa-Hay-
Okee Overlook, Copeland, Wilderness Waterway, Everglades National
Park, Big Cypress National Preserve, Fakahatchee Strand State
Preserve, Jerome and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2615 8118 2586 8094 2559 8074 2553 8068
2532 8075 2550 8115 2581 8139 2614 8148
TIME...MOT...LOC 1842Z 265DEG 10KT 2608 8135 2585 8118 2555 8101 2544
8077
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BaxterSpecial weather statement, Apr 4, 3:00 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Miami FL
300 PM EDT Mon Apr 4 2022
FLZ066-067-041930-
Hendry FL-Inland Palm Beach County FL-
300 PM EDT Mon Apr 4 2022
...A strong thunderstorm will impact portions of east central Hendry
and west central Palm Beach Counties through 330 PM EDT...
At 300 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Lake Harbor, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Belle Glade, Pahokee, South Bay, Lake Harbor, Okeelanta, Belle Glade
Camp and Fremd Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2649 8088 2657 8099 2669 8100 2676 8087
2683 8067 2653 8055
TIME...MOT...LOC 1900Z 252DEG 6KT 2666 8079
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SBSpecial weather statement, Apr 4, 3:10 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Miami FL
310 PM EDT Mon Apr 4 2022
FLZ063-066-041945-
Hendry FL-Glades FL-
310 PM EDT Mon Apr 4 2022
...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 345 PM EDT...
At 310 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Muse, or near Labelle, moving east at 10
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Labelle, Palmdale, Port La Belle, Ortona and Muse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2703 8130 2674 8122 2670 8155 2675 8157
2689 8156 2703 8133
TIME...MOT...LOC 1910Z 260DEG 10KT 2681 8149
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SBLocal storm report, Apr 4, 3:16 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
316 PM EDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 2 ENE ROYAL PALM RANGER 25.40N 80.57W
04/04/2022 E0.70 INCH MIAMI-DADE FL PARK/FOREST SRVC
EVERGLADES NATIONAL PARK SERVICE REPORTED
DIME SIZE HAIL.
&&Local storm report, Apr 4, 3:18 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 3 WNW ROYAL PALM RANGER 25.40N 80.66W
04/04/2022 E0.75 INCH MIAMI-DADE FL PUBLIC
EVERGLADES NATIONAL PARK SERVICE REPORTED
PENNY SIZE HAIL.
&&Special weather statement, Apr 4, 3:22 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Miami FL
322 PM EDT Mon Apr 4 2022
FLZ069-070-042015-
Coastal Collier County FL-Inland Collier County FL-
322 PM EDT Mon Apr 4 2022
...Strong thunderstorms will impact portions of northwestern Collier
County through 415 PM EDT...
At 322 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Golden Gate
Estates to 11 miles north of Copeland. Movement was east at 5 to
10 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Golden Gate Estates, Ave Maria, Orangetree, Big Corkscrew Island,
West Toll Gate On Alligator Alley, Golden Gate, Miles City and
Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2637 8155 2629 8138 2622 8128 2618 8135
2604 8128 2608 8151 2615 8174
TIME...MOT...LOC 1922Z 250DEG 5KT 2625 8159 2612 8131
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
BaxterThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 11:05 AM EDT | Special Marine Warning | MFL | 40 min | |
| Apr 4, 11:27 AM EDT | Special Weather Statement | MFL | Miami-Dade | 33 min |
| Apr 4, 11:44 AM EDT | Special Marine Warning | MFL | 61 min | |
| Apr 4, 11:49 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 116 min |
| Apr 4, 12:03 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Apr 4, 12:50 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Apr 4, 1:02 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 28 min |
| Apr 4, 1:20 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 25 min |
| Apr 4, 1:41 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Apr 4, 1:45 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 30 min |
| Apr 4, 1:46 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
| Apr 4, 2:12 PM EDT | Special Weather Statement | MFL | Miami-Dade | 63 min |
| Apr 4, 2:12 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 33 min |
| Apr 4, 2:24 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Apr 4, 2:25 PM EDT | Special Weather Statement | MFL | Hendry | 35 min |
| Apr 4, 2:28 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 47 min |
| Apr 4, 2:35 PM EDT | Special Marine Warning | MFL | 25 min | |
| Apr 4, 2:44 PM EDT | Special Weather Statement | MFL | Collier, Monroe | 61 min |
| Apr 4, 2:56 PM EDT | Special Marine Warning | MFL | 34 min | |
| Apr 4, 2:58 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 62 min |
| Apr 4, 3:00 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Apr 4, 3:05 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 25 min |
| Apr 4, 3:10 PM EDT | Special Weather Statement | MFL | Glades | 35 min |
| Apr 4, 3:14 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 31 min |
| Apr 4, 3:22 PM EDT | Special Weather Statement | MFL | Collier | 53 min |
| Apr 4, 3:26 PM EDT | Special Marine Warning | MFL | 34 min | |
| Apr 4, 3:28 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 32 min |
| Apr 4, 3:30 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 30 min |
| Apr 4, 3:40 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Miami-Dade, Monroe | 65 min |
| Apr 4, 3:45 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Glades, Hendry | 30 min |
| Apr 4, 3:58 PM EDT | Special Marine Warning | MFL | 32 min | |
| Apr 4, 4:03 PM EDT | Special Weather Statement | MFL | Monroe | 57 min |
| Apr 4, 4:14 PM EDT | Areal Flood Advisory | MFL | Collier | 81 min |
| Apr 4, 4:14 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry, Palm Beach | 31 min |
| Apr 4, 4:15 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Monroe | 30 min |
| Apr 4, 4:24 PM EDT | Special Weather Statement | MFL | Glades | 36 min |
| Apr 4, 4:24 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade, Monroe | 32 min |
| Apr 4, 4:41 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 34 min |
| Apr 4, 4:46 PM EDT | Special Weather Statement | MFL | Monroe | 29 min |
| Apr 4, 4:50 PM EDT | Areal Flood Advisory | MFL | Collier, Hendry | 3 hr |
| Apr 4, 5:08 PM EDT | Special Weather Statement | MFL | Hendry | 37 min |
| Apr 4, 5:16 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry, Palm Beach | 29 min |
| Apr 4, 5:27 PM EDT | Special Weather Statement | MFL | Monroe | 63 min |
| Apr 4, 5:37 PM EDT | Special Weather Statement | MFL | Glades | 23 min |
| Apr 4, 5:43 PM EDT | Special Weather Statement | MFL | Hendry | 32 min |
| Apr 4, 5:51 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry | 24 min |
| Apr 4, 6:20 PM EDT | Special Weather Statement | MFL | Hendry | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.